Hail, Polk
- When
- May 15, 6:46 PM EST
- Where
- Polk County, 1.84 mi NW of Davenport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.180, -81.620
Trained spotter reported 1-inch diameter hail near Davenport.
Afternoon thunderstorms produce severe hail in Polk County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon thunderstorms produce severe hail in Polk County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 15, 1:25 PM EST, 5 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 225 PM EDT Sun May 15 2022 .DISCUSSION... We have seen a slight increase in moisture today which has already resulted in a few showers and thunderstorms mainly north of I-4. With mainly neutral flow over the area we can expect much of the thunderstorm activity to be inland today. A few strong storms can not be ruled out with some cooler air aloft today. Drier air returns for most of the work week as high pressure settles into the Gulf of Mexico. This will bring lower PoPs and warmer temperatures. Inland ares could see highs in the mid 90's by Tuesday and Wednesday. High pressure will start to move into that Atlantic by Friday and the weekend. This will result in an increase of moisture and high rain shower chances. && .AVIATION... VFR conditions expected for the period. Storms will be possible but chances are low along the coast so only put VCTS in LAL. Winds will remain light and generally below 10 knots. && .MARINE... High pressure will remain in the Gulf of Mexico will result in light flow for Sunday and early next week keeping winds below 15 knots. Rain shower chances will also be low during the time period and most of the activity will stay on land or right along the coast. && .FIRE WEATHER... High pressure in the Gulf of Mexico will keep winds light through the period and bring us some low RHs. However they should remain just above critical levels with no other fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 73 88 74 91 / 10 10 10 10 FMY 71 90 71 92 / 0 10 0 10 GIF 70 92 70 94 / 40 10 0 20 SRQ 70 85 71 87 / 0 0 10 10 BKV 65 89 66 92 / 20 10 20 20 SPG 73 84 75 87 / 10 0 10 10 && Sea Breeze Thunderstorm Regime For Today: 1 Sea Breeze Thunderstorm Regime For Tomorrow: 4 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...27/Shiveley DECISION SUPPORT...22/Giarratana
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
450 PM EDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 6 NE BRONSON 29.51N 82.57W
05/15/2022 E0.70 INCH LEVY FL COUNTY OFFICIAL
DIME SIZE HAIL WAS REPORTED NEAR BRONSON,
FL.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
539 PM EDT Sun May 15 2022
FLZ043-242-152230-
Inland Citrus FL-Sumter FL-
539 PM EDT Sun May 15 2022
...A strong thunderstorm will impact portions of southeastern Citrus
and northern Sumter Counties through 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Inverness, Wildwood, Bushnell, Inverness Airport, Inverness Highlands
South, Lake Panasoffkee, Webster, Coleman, Rutland, Wahoo,
Adamsville, Tarrytown, Withlapopka Isle, Sumterville, Gospel Island,
Nobleton, Floral City and Istachatta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2887 8195 2853 8206 2853 8208 2864 8226
2865 8226 2865 8227 2867 8227 2867 8230
2894 8234
TIME...MOT...LOC 2138Z 207DEG 8KT 2868 8221
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
624 PM EDT Sun May 15 2022
FLZ052-152315-
Polk FL-
624 PM EDT Sun May 15 2022
...A strong thunderstorm will impact portions of northwestern Polk
County through 715 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakeland, Plant City, Auburndale, Fussels Corner, Combee Settlement,
Polk City, Rockridge, Withla, Gibsonia, Winston, Crystal Lake,
Kathleen, Highland City and Lakeland Highlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2795 8189 2802 8206 2806 8206 2835 8194
2835 8188 2824 8166
TIME...MOT...LOC 2223Z 206DEG 15KT 2806 8195
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
626 PM EDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 SSW LAKELAND 28.02N 81.97W
05/15/2022 E0.25 INCH POLK FL PUBLIC
PEA SIZE HAIL WAS REPORTED IN LAKELAND.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
724 PM EDT Sun May 15 2022
FLZ052-160015-
Polk FL-
724 PM EDT Sun May 15 2022
...A strong thunderstorm will impact portions of northwestern Polk
County through 815 PM EDT...
At 724 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Combee Settlement, or 12 miles northwest of
Auburndale, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Polk City, Withla and Rockridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2812 8189 2826 8199 2835 8192 2835 8186
2836 8185 2836 8179 2835 8179 2835 8166
2826 8166 2826 8156 2825 8155
TIME...MOT...LOC 2324Z 229DEG 6KT 2824 8189
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
737 PM EDT Sun May 15 2022
FLZ052-160000-
Polk FL-
737 PM EDT Sun May 15 2022
...A strong thunderstorm will impact portions of north central Polk
County through 800 PM EDT...
At 737 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or near Haines City, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Davenport and Loughman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2812 8160 2818 8174 2826 8156 2820 8152
2815 8152 2814 8151
TIME...MOT...LOC 2337Z 242DEG 19KT 2820 8160
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWThe Tampa radar (KTBW), 93 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
2 hail. Local standard time, as filed.
Trained spotter reported 1-inch diameter hail near Davenport.
Public reported 2-inch diameter hail in Davenport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016577, 1016579.